Let $A$ be a finite dimensional algebra over finite field (not necessarily associative). Then $A$ is said to be homogeneous if $Aut(A)$ acts transitively on the one-dimensional subspace of A. If A is homogeneous then either $A^2=0$ or $\text{dim}A=1$. Now I want to check this property for a finite dimensional simple Lie algebra over $GF(2)$. I want to know whether a simple lie algebra over $GF(2)$ is homogeneous or not?

  • $\begingroup$ What is the question? $\endgroup$ – abx Mar 22 '14 at 15:59
  • $\begingroup$ You probably meean that $A$ is homgeneous if the automorphism group acts transitively on the set of $1$-dimensional subspaces. $\endgroup$ – Mariano Suárez-Álvarez Mar 22 '14 at 16:02
  • $\begingroup$ yes and I want to know whether a simple lie algebra over GF(2) is homogeneous or not? probabely my question is wrong because simple lie algebras has only two ideal zero and itself. right? $\endgroup$ – user118746 Mar 22 '14 at 16:04
  • 1
    $\begingroup$ A simple Lie algebra $L$ satisfies $L^2=[L,L]=L$. This is impossible with $L^2=0$ or $dim (L)=1$. $\endgroup$ – Dietrich Burde Mar 22 '14 at 16:37

The simple Lie algebra $W(1,2)^{(2)}$ of dimension 3 over $GF(2)$ obviously contains 7 subspaces of dimension 1, but its automorphism group has order 6 (see e.g. section 5.3 of the paper "B. Eick: Some new simple Lie algebras in characteristic 2: J. Symbol. Comput. 45, 943 -- 951 (2010)"). It is then clear that this Lie algebra is not homogeneous.

  • $\begingroup$ I read that article, what do you think about tensor products case? I mean according to the table the automorphism group of (w(2) tensor GF(4)) has order 120 but we have 64 subspaces of dimension 1 for w(2)⊗GF(4). So can we say Automorphism of w(2)⊗GF(4) acts transitively? $\endgroup$ – user118746 May 6 '14 at 8:50
  • $\begingroup$ I do not think so (by a simple counting element) $\endgroup$ – Salvatore Siciliano May 9 '14 at 18:41

Such algebras were studied a lot in the past. According to MR0655406, in: D.N. Ivanov, On homogeneous algebras over $GF(2)$, Vestnik Moskov. Univ. Matematika 37 (1982), N2, 69­-72 (in Russian) it is proved that any homogeneous algebra over $GF(2)$ is isomorphic to one of the algebras in the two-parametric series $A(n,\mu)$ earlier constructed by Kostrikin in: On homogeneous algebras, Izv. AN SSSR Ser. Matem. 29 (1965), 471-484 (in Russian) (http://mi.mathnet.ru/izv2915). Unfortunately, this is difficult to verify as the journal for this year is not available online. Earlier Gross (Finite automorphic algebras over $GF(2)$, Proc. Amer. Math. Soc. 31 (1972), 349-353; DOI:10.2307/2038501; MR:0286856) established the same result under assumption that the automorphism group is solvable.

The algebras $A(n,\mu)$ are defined as the vector space $GF(2^n)$ over $GF(2)$ subject to multiplication $x*y = \mu(xy)^{2^{n-1}}$, where $\mu$ is a nonzero element of $GF(2^n)$. They are obviously not Lie.


Your Answer

By clicking “Post Your Answer”, you agree to our terms of service, privacy policy and cookie policy

Not the answer you're looking for? Browse other questions tagged or ask your own question.